Back to Ask the Diabetes Team Ask the Diabetes Team

From California, USA:

My daughter is 4 years old, and was diagnosed with type 1 when she was 2 years old. My daughter does very very well with her injections, usually never a peep. Lately she has been brought to tears and saying her arm hurts only when the insulin is being injected in her arm. (I do rotate sites.) She has woke up during the night complaining of her arm and fingers hurting. Any suggestion on what could be causing this pain?


Insulin shots can occasionally hurt even when given correctly. If the injections are hurting every time, they are probably being given into the superficial muscle that lies under the small fat layer right under the skin. Your goal should be to give the injection into the small fat layer rather than into the muscle. You might try using a short needle (your pharmacist can help you to find short needle syringes) instead of the standard syringes.


Additional comments from Dr. Bill Quick:

It'd be a good idea to demonstrate your technique to your diabetes nurse.


Original posting 22 Apr 2000
Posted to Blood Tests and Insulin Injections


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.